Thunderstorm Wind, Adams
- When
- July 8, 5:40 PM CST
- Where
- Adams County, 1 mi N of Quincy
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.950, -91.400
A Quincy television station relayed reports from storm spotters of wind damage just north of town. Some large trees and power lines were downed and 2 storage sheds were blown over.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A Quincy television station relayed reports from storm spotters of wind damage just north of town. Some large trees and power lines were downed and 2 storage sheds were blown over. The ASOS unit at the Quincy Municipal Airport reported a 61 knot, 70 mph, wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE JUL 8 2003 .DISCUSSION... MAIN CONCERNS THIS PACKAGE TO BE EXTENT OF PRECIPITATION IN NEAR TERM...AND TEMPERATURES. UPPER AIR PATTERN CONTINUING TO EVOLVE FROM ZONAL FLOW ACROSS NORTHERN HALF OF U.S. TO 500MB RIDGE-TROUGH CONFIGURATION BY 60HRS. FA WILL BE IN NORTHWEST FLOW ALOFT FOR REMAINDER OF PERIOD. AREA OF THUNDERSTORMS DEVELOPED AROUND MIDDAY IN UNSTABLE AIR OVER NORTHERN ZONES IN REGION OF FAVORABLE MOISTURE CONVERGENCE AND UPPER LEVEL SHEAR IN ASSOCIATION WITH 500MB SHORT WAVE MOVING ACROSS IOWA. EXPECT TSRA TO AFFECT MAINLY NORTHERN AND EASTERN ZONES TONIGHT AND WILL GO WITH LOW POPS THERE. SURFACE LOW FORECAST TO MOVE ACROSS IOWA ON WEDNESDAY AFTERNOON. GFS MOVES LOW FASTER AFTER 36HRS WHILE ETA IS SLOWER AND DEEPER. WILL KEEP LIKELY POPS FOR WEDNESDAY NIGHT AND END PRECIPITATION FROM NORTH THURSDAY MORNING. REMAINDER OF EXTENDED TO STAY DRY. MODEL TEMPERATURES HAVE BEEN CONSISTENTLY 2-4 DEGREES COOL LAST COUPLE OF DAYS...AND WILL GO AT OR SLIGHTLY ABOVE WARMER GUIDANCE FOR NEAR TERM. EXPECT SOME RELIEF FROM HEAT AFTER FRONTAL PASSAGE LATE WEDNESDAY...BUT DAYTIME TEMPERATURES BUILDING BACK UP INTO LOWER 90S BY END OF EXTENDED WITH MOSTLY SUNNY SKIES AND LOWER DEW POINTS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. WDB
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 535 AM CDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING HAS EXPIRED FOR THE AREA. CLOUDS WILL BE HEAVY ENOUGH TODAY TO OFFSET THE SEARING HEAT OF THE SUN FOR THE TIME BEING. TEMPERATURES AND HEAT INDICES WILL REMAIN BELOW ADVISORY OR WARNING THRESHOLDS TODAY. IT WILL PROBABLY A A LITTLE WARMER TOMORROW...BUT WE WILL WAIT TO SEE HOW THAT PANS OUT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY THROUGH WEDNESDAY. CONDITIONS ARE FAIRLY UNSTABLE AND STORMS COULD BECOME SEVERE BY EVENING. THE ENTIRE ST LOUIS WARNING AREA IS INCLUDED. THE MAIN TIMEFRAME FOR ANY ACTIVITY TO OCCUR WILL BE TONIGHT. THESE STORMS ARE FORECAST TO DEVELOP OVER NEBRASKA THIS AFTERNOON AND MOVE EAST INTO IOWA THIS EVENING. THEY COULD ALSO EXTEND SOUTH INTO NORTHERN MISSOURI AS THEY MOVE THROUGH. A COLD FRONT WILL FOLLOW CLOSE BEHIND PROBABLY INITIATING A LINE OF STORMS ALONG IT BY WEDNESDAY EVENING. THE PRIMARY CONCERN IS FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY NIGHT OR EARLY THURSDAY. LATE ON TUESDAY AND BECOME NEARLY STATIONARY BEFORE MOVING SOUTH OF MISSOURI AND ILLINOIS BY THURSDAY. THIS FRONT WILL BRING SCATTERED THUNDERSTORMS...WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ON BOTH ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) PEDIGO
The St Louis radar (KLSX), 152 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373036, 5373037.